# SDR GAIA01320OP

- Difficulty date: December 28, 2001
- Submitted: January 17, 2002
- Operation: Air carrier
- Aircraft: N6808
- Make and model: Boeing 727223
- Aircraft serial: 19483
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Centering Cam
- Part number: 65727628
- Condition: Failed
- Location: Nlg Strut
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PARKING, MAINTENANCE NOTICED THAT THE NOSE LANDING GEAR SHOCK STRUT WAS EXTENDED ABNORMALLY HIGH AND THE STRUT OUTER SURFACE CHROME PLATE WAS WORN AND GOUGED.  UPON DISASSEMBLY INSPECTION REVEALED THAT THE INTERNAL CENTERING CAM MECHANISM HAD FAILED IN THE NOSE LANDING GEAR SHOCK STRUT.  THE NOSE LANDING GEAR WAS REMOVED AND REPLACED PER THE B727 MM.  THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
